I don't write very often but I do check in and read the emails everyday. You are what have kept me going these past nine months. Reading about the courage and dedication that we will beat this monster. Long after my family gave up on me, you helped me persist. Though this journey I have learned so much. My mother, in quoting about the symptoms, asked me, "Aren't you afraid you have been permanently damaged?" If I have learned nothing else, I know this will end.
I always looked at my symptoms in a different light. I often thought I could be worse. The first six months were terrible. But I would often think.....okay I am not puking. I do not have tinnitus. My muscles ache but I can still work. I'm only sleeping 3 hours a night but it won't last forever. My bowels have stopped working but I don't have dirreahea. My bladder spasmed for months, I learned to tune out the urge to go. I always thought it could have been way worse. I had it bad but I knew I was not near as bad as some of you out there.
I am nine months Xanax free after a 12 day taper. I've been off Paxil (anti-depressant) for five months. I stopped Prilosec three months ago. Six weeks ago I finished a taper for Geodon (anti-psychotic) and last week I was finally done with Wellbutrin (anti-depressant). Now I begin my 6-18 months with no drugs. All the these drugs were in place long before I started Xanax and I was on Xanax for 6 years.
I did notice as I was coming off, that once I was in full-blown Xanax withdrawal that when coming off the other drugs my symptoms never increased. In fact, after the first six months my symptoms kept getting better and better. Now at nine months I am doing quite well. I still have a few lingering symptoms. A few physical and a few mental...that's about it. Week one off of all drugs is about 90% better than week one off of Xanax.
This is the first time in 11 years I will be drug-free for the holidays. I find myself a little stressed, I get frustrated easily and I have anger to deal with. I cry easily. Emotions that had laid pretty much doormat when I was sedated by the drugs are a challenging thing to deal with. This is a good thing though, it means I am getting my life back.
I am so thankful for everyone here. The owners, the mods, and everyone who contributes have lifted my spirits more than you will ever know.
Disclaimer: The information contained in this website was not compiled by a doctor or anyone with medical training. The advice contained herein should not be substituted for the advice of a physician who is well-informed in the subject matter discussed. Before making any decisions about your health or treatment you should always confer with your physician and it is always assumed that you will do so.
Last updated 22 July 2015